Missouri, 2011

Hail in Missouri, June 25, 2011

June 25, 2011 · NWS PAH · 1 event in 1 county or zone

Widely scattered thunderstorms developed as the leading edge of warmer and more humid air advanced into the region. Isolated large hail occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Widely scattered thunderstorms developed as the leading edge of warmer and more humid air advanced into the region. Isolated large hail occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 2:08 AM CST, 38 minutes earlier.

Area forecast discussion, Jun 25, 2:08 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 AM CDT SAT JUN 25 2011

.DISCUSSION...
BIGGEST CHALLENGE WITH THIS PACKAGE...AT LEAST IN THE SHORT
TERM...WILL BE TIMING AND PLACEMENT OF QPF AS WE EVOLVE INTO A
PATTERN CONDUCIVE TO NIGHTLY MCS DEVELOPMENT.

WITH A STORM SYSTEM SPINNING UP OVER THE CENTRAL PLAINS AND ITS ASSOCIATED
SFC BOUNDARY JUST TO OUR SOUTH AND WEST...850-300MB THICKNESSES INDICATE
THE MASSIVE MCS CURRENTLY OVER NEBRASKA DIVING SOUTHEAST INTO OUR REGION
TODAY. THE BOUNDARY IS FORECAST TO LIFT NORTHEAST AS A WARM FRONT BACK
ACROSS THE CWA TODAY...AND BY 00Z SUNDAY (7 PM TODAY)...THE NW-SE
ORIENTED BOUNDARY SHOULD BE BISECTING OUR CWA. SO REGARDLESS OF
WHAT EFFECT THE MCS HAS ON OUR REGION...WITH INCREASING SHEAR...
MOISTURE...INSTABILTY...AND THE ADDED LOW LEVEL FORCING FROM THE
FRONTAL BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD
BET TODAY ACROSS THE CWA...SOME OF WHICH COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING HAIL BEING THE PRIMARY THREATS.

EVEN THOUGH THE AFOREMENTIONED BOUNDARY IS FORECAST TO BE DRAPED
OVER THE NORTHEAST SECTIONS OF OUR CWA BY 12Z SUNDAY...MODELS
INDICATE ANOTHER MCS DIVING OUT OF THE PLAINS AND ACROSS THE
ENTIRE REGION...SO BUMPED UP POPS TO LIKELY OVER THE NORTHERN AND
WESTERN SECTIONS TONIGHT. PRECIP CHANCES FOR SUNDAY WILL BE
PRIMARILY OVER THE NORTHEAST SECTIONS IN THE MORNING AS WHATEVER
REMNANTS OF THE MCS LINGER THERE.

SUNDAY NIGHT INTO MONDAY AS AN H5 RIDGE BUILDS NORTHEAST INTO THE
REGION AND THE WARM FRONT NOW WELL TO THE NORTH OF OUR CWA...
PRECIP CHANCES SHOULD BE LIMITED TO THE NORTHEAST SECTIONS. EVEN
THOUGH THE COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED SYSTEM IS
FORECAST TO CROSS THE REGION MONDAY NIGHT INTO TUESDAY...THE EFECT
OF THE UPPER RIDGING SHOULD ONLY ALLOW THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS OVER THE NORTHERN AND NORTHEAST SECTIONS MONDAY
NIGHT...THEN ACROSS THE ENTIRE CWA ON TUESDAY AS THE RIDGE GETS
SUPPRESSED JUST A TAD. MADE NO CHANGES BEYOND TUESDAY.

&&

.AVIATION...
SHRA/TSRA ARE POSSIBLE AROUND 10/11Z OR SO. CONFIDENCE IS LOW
ATTM AS TO THE AREAL EXTENT AND TIMING OF THIS CONVECTION...SO
OPTED FOR A VCSH/CB MENTION. BUT...IF THE STORMS DEVELOP...THEY
SHOULD MAINLY AFFECT KCGI AND KPAH. ISLD TO SCT TSRA POSSIBLE
DURING THE AFTERNOON AS WELL...BUT COVERAGE AND TIMING IS NOT
CERTAIN ATTM...BUT BELIEVE BEST CHANCES WOULD BE OVER
KPAH/KCGI...SO KEPT A CB GOING. LOOKING AT A POSSIBLE COMPLEX OF
STORMS MOVING INTO THE AREA FROM THE NORTHWEST LATE SATURDAY
NIGHT...SO HINTED AT THIS WITH THE INCLUSION OF CB AT KEVV/KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MY/JAP
Hazardous weather outlook, Jun 25, 2:23 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
323 AM CDT SAT JUN 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
323 AM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING EARLY
THSI MORNING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST
KENTUCKY. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING
LARGE HAIL AND POSSIBLY DAMAGING WINDS....ESPECIALLY WEST OF A
LINE FROM POSEYVILLE INDIANA TO CADIZ KENTUCKY.

ANOTHER WAVE OF STRONG TO SEVERE STORMS IS POSSIBLE LATE TONIGHT
INTO SUNDAY MORNING. AGAIN THE PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS IN THE SAME AREAS MENTIONED IN THE ABOVE
PARAGRAPH.

RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY
NORTH AND EAST OF A LINE FROM GREENVILLE MISSOURI TO FULTON
KENTUCKY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE AREA.

ON MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY
ALONG AND NORTH OF THE I-64 CORRIDOR. AGAIN DAMAGING WINDS AND
LARGE HAIL ARE THE MAIN HAZARDS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.
THERE IS A POTENTIAL FOR ISOLATED SEVERE WEATHER DURING THAT TIME.

HEAT WILL RETURN NEXT WEEK WITH HEAT INDEX VALUES ABOVE 100 OVER
PARTS OF THE AREA MONDAY THROUGH THURSDAY.

RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN LATE
TONIGHT.

JP

In the hours before

Special weather statement, Jun 25, 2:10 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT SAT JUN 25 2011

MOZ110>112-114-250900-
MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO-
310 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD...SOUTHERN
SCOTT...NORTHERN NEW MADRID AND WESTERN MISSISSIPPI COUNTIES IN
SOUTHEAST MISSOURI UNTIL 400 AM CDT...

AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND VERY STRONG WINDS
AROUND 50 MPH. THIS STORM WAS LOCATED MIDWAY BETWEEN DEXTER AND
POPLAR BLUFF...MOVING EAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE SIKESTON...PENERMON...
MOREHOUSE...MINER...MATTHEWS...ESSEX...DUDLEY...DEXTER...CANALOU...
BERTRAND AND BAKER.

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

The radar

The Paducah radar (KPAH), 109 km away, was scanning. The volume nearest the first event began at 08:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stoddard

When
June 25, 2:46 AM CST
Where
Stoddard County, Dexter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.800, -89.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314604.